EconPapers    
Economics at your fingertips  
 

Constraint selection in a build-up interior-point cutting-plane method for solving relaxations of the stable-set problem

Alexander Engau (), Miguel Anjos () and Immanuel Bomze

Mathematical Methods of Operations Research, 2013, vol. 78, issue 1, 35-59

Abstract: The stable-set problem is an NP-hard problem that arises in numerous areas such as social networking, electrical engineering, environmental forest planning, bioinformatics clustering and prediction, and computational chemistry. While some relaxations provide high-quality bounds, they result in very large and expensive conic optimization problems. We describe and test an integrated interior-point cutting-plane method that efficiently handles the large number of nonnegativity constraints in the popular doubly-nonnegative relaxation. This algorithm identifies relevant inequalities dynamically and selectively adds new constraints in a build-up fashion. We present computational results showing the significant benefits of this approach in comparison to a standard interior-point cutting-plane method. Copyright Springer-Verlag Berlin Heidelberg 2013

Keywords: Stable set; Maximum clique; Theta number; Semidefinite programming; Interior-point algorithms; Cutting-plane methods; Combinatorial optimization; 90C09; 90C20; 90C22; 90C27; 90C35; 90C51; 90C90 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s00186-013-0431-z (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:78:y:2013:i:1:p:35-59

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

DOI: 10.1007/s00186-013-0431-z

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:mathme:v:78:y:2013:i:1:p:35-59